MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT KNIVES; KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT KNIVES; KNIFE, OPHTHALMIC
Catalog Number 8065982265
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Codes Corneal Edema (1791); Inflammation (1932); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The health care professional reported that female patient during right eye cataract surgery with intra ocular lens implantation ophthalmic blade was found to be burred and roughness.The surgery was completed on the same day and hour with difficulty using the product and patient experienced keratopathy and edema more than usual and cyclitis on the second day after surgery.Patient was prescribed with antibiotics and current patient condition is resolving.Additional information has been requested, but none has been received to date.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report of blades have burrs and roughness; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacture products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CLEARCUT KNIVES
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24340385
Report Number2523835-2026-00161
Device Sequence Number13209169
Product Code HNN
UDI-Device Identifier00380659822650
UDI-Public(01)00380659822650(17)300531(11)250612(10)17FV7E
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065982265
Device Lot Number17FV7E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date02/14/2026
Supplement Report FDA Received Date05/06/2026
Date Device Manufactured06/12/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale